Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 155, NWS Tallahassee, FL

June 18, 2015Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 18, 2015, 7:23 PM EDT for Terrell County, Georgia. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 7:23 PM EDT (23:23 UTC)
Expired
Jun 18, 2015, 7:58 PM EDT
In force
35 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Terrell County, GA

What was reported inside it

TimeReportWhereRemark
Jun 18, 7:30 PM EDTTSTM WND DMG4 E Dawson, GATREE DOWN ACROSS HIGHWAY 32
Jun 18, 7:45 PM EDTTSTM WND DMGBronwood, GATREE DOWN NEAR BRONWOOD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

962 
WUUS52 KTAE 182323
SVRTAE
GAC273-190015-
/O.NEW.KTAE.SV.W.0155.150618T2323Z-150619T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
723 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TERRELL COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 815 PM EDT

* AT 723 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED NEAR DAWSON...AND MOVING NORTH AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  DAWSON...SASSER...BRONWOOD...PARROTT...DAWSON MUNICIPAL A/P...
  OAKVILLE...YEOMANS...PLEASANT HILL...GRAVES...BRIDGES CROSSROAD...
  CHAMBLISS AND OLIVERS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3187 8434 3187 8430 3184 8427 3180 8427
      3179 8429 3170 8429 3171 8455 3176 8457
      3177 8456 3177 8460 3192 8460 3192 8445
      3194 8444 3196 8444
TIME...MOT...LOC 2323Z 164DEG 18KT 3182 8444 

$$

42-DVD
1 follow-up statement
376 
WWUS52 KTAE 182358
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
758 PM EDT THU JUN 18 2015

GAC273-190008-
/O.CAN.KTAE.SV.W.0155.000000T0000Z-150619T0015Z/
TERRELL GA-
758 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR TERRELL COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3187 8434 3187 8430 3184 8427 3180 8427
      3179 8429 3170 8429 3171 8455 3176 8457
      3177 8456 3177 8460 3192 8460 3192 8445
      3194 8444 3196 8444
TIME...MOT...LOC 2357Z 164DEG 18KT 3199 8450 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:34 PM EDT, 3 hours 49 minutes earlier.

Area forecast discussion, Jun 18, 3:34 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
334 PM EDT THU JUN 18 2015

.NEAR TERM [THROUGH TONIGHT]...

STACKED HIGH PRESSURE HAS SHIFTED EASTWARD, ALLOWING LOW LEVEL
WINDS TO SHIFT TO THE SOUTHWEST. LOCAL RADAR IMAGERY SHOWS
THUNDERSTORMS BEGINNING TO DEVELOP ACROSS NORTH FLORIDA.
THUNDERSTORMS WILL CONTINUE TO FILL IN OVER SOUTHEAST ALABAMA AND
SOUTHWEST GEORGIA LATER IN THE AFTERNOON. BY THE EARLY EVENING
HOURS, WE MAY ALSO SEE SOME STORMS FROM THE EAST COAST SEA-BREEZE
ENTER OUR EASTERN ZONES.

TEMPERATURES WILL BE QUITE HIGH TODAY, PEAKING IN THE UPPER 90S,
LOW-MID 90S CLOSER TO THE COAST. THESE HIGH TEMPERATURES WILL
MEAN MORE UNSTABLE AIR OVER LAND AND COULD ALLOW SOME OF THE
THUNDERSTORMS THAT FORM THIS AFTERNOON TO BECOME SEVERE. THE MAIN
THREAT WITH THE STORMS TODAY WILL BE DAMAGING WIND GUSTS AND SMALL
HAIL. OVERNIGHT, LOWS WILL DIP INTO THE LOW TO MID 70S.

.SHORT TERM [FRIDAY THROUGH SATURDAY NIGHT]...

RATHER HOT CONDITIONS WILL CONTINUE THROUGH THE SHORT TERM WITH
HIGH PRESSURE THE DOMINANT FEATURE. TEMPERATURES ARE EXPECTED TO
AVERAGE AROUND 5 DEGREES ABOVE NORMAL WITH MID 90S FOR HIGHS AND
LOW TO MID 70S FOR LOWS. POPS ARE EXPECTED TO BE LIMITED TO THE
20-30% RANGE WITH THE PRESENCE OF SOME MID-LEVEL DRY AIR AND THE
RIDGE ALONG WITH THE LACK OF A CLEAR LIFTING MECHANISM OTHER THAN
THE AFTERNOON SEA BREEZE.

.LONG TERM [SUNDAY THROUGH THURSDAY]...

THE HOT SUMMER PATTERN WILL CONTINUE FOR THE LONG TERM PERIOD.
ANOTHER RIDGE OVER THE WESTERN US WILL MOVE EAST THROUGH EARLY
NEXT WEEK. POPS WILL BE TYPICAL OF SUMMER SEA BREEZE CONVECTION,
AROUND 30 PERCENT. HIGH PRESSURE AT THE SURFACE WILL KEEP
TEMPERATURES HOT, WITH HIGHS IN THE UPPER 90S AND LOWS IN THE MID
TO UPPER 70S.

&&

.AVIATION...

[THROUGH 18Z FRIDAY] SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS
NORTH FLORIDA THIS AFTERNOON AND MOVE NORTH, FILLING IN OVER
SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA, SO KEPT VCTS AT ALL
TERMINALS EXCEPT ECP. SOME OF THE GUIDANCE IS SUGGESTING THE
POSSIBILITY OF MVFR VSBYS LATE TONIGHT. THE GFS SHOWS IT OVER MOST
OF OUR LOCAL TERMINALS, WHILE LOCAL HI-RES GUIDANCE ONLY SHOWS
IT DEVELOPING NEAR ECP/DHN, AND SREF DOESN'T SHOW ANY AT ALL.
BECAUSE OF THE LOW CONFIDENCE, LEFT BR OUT OF THIS TAF ISSUANCE.

&&

.MARINE...

HIGH PRESSURE SOUTH OF THE OFFSHORE WATERS WILL KEEP WINDS AROUND
10 KNOTS FROM THE WEST OR SOUTHWEST THROUGH THE PERIOD. SEAS WILL
BE AROUND 1 TO 2 FEET.

&&

.FIRE WEATHER...

FAIRLY TYPICAL SUMMERTIME CONDITIONS ARE EXPECTED FOR THE NEXT
SEVERAL DAYS WITH NO RED FLAG CONCERNS.

&&

.HYDROLOGY...

OUR TYPICAL SUMMERTIME PATTERN OF SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL CONTINUE FOR THE NEXT WEEK WITH CHANCES FOR RAIN
DAILY. HOWEVER COVERAGE WILL REMAIN SCATTERED AND THEREFORE WILL
NOT CAUSE WIDESPREAD FLOODING.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   74  97  74  97  74 /  10  20  10  20  10
PANAMA CITY   78  88  77  87  78 /  10  10  10  10  10
DOTHAN        74  95  74  95  73 /  20  20  10  20  10
ALBANY        74  97  74  97  74 /  30  20  10  20  10
VALDOSTA      75  98  72  96  73 /  30  20  10  30  10
CROSS CITY    75  95  73  95  74 /  20  30  10  40  20
APALACHICOLA  76  91  76  91  77 /  10  10  10  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 9 PM EDT THIS EVENING FOR COASTAL
     BAY.

GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...MOORE
SHORT TERM...DVD
LONG TERM...WESTON
AVIATION...MOORE
MARINE...WESTON
FIRE WEATHER...DVD
HYDROLOGY...MOORE

In the hours before

Local storm report, Jun 18, 4:51 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     4 WSW MADISON           30.44N 83.48W
06/18/2015                   MADISON            FL   911 CALL CENTER

            TREES DOWN NEAR I-10 MILE MARKER 250

&&

DVD
Local storm report, Jun 18, 5:16 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND DMG     4 WSW MADISON           30.44N 83.48W
06/18/2015                   MADISON            FL   911 CALL CENTER

            TREES DOWN ON I-10 MILE MARKER 250 BLOCKING BOTH
            WESTBOUND LANES. UPDATED TO INCLUDE ADDITIONAL INFO

&&

DVD
Local storm report, Jun 18, 7:17 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
717 PM EDT THU JUN 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     5 S POULAN              31.45N 83.77W
06/18/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN ON WRIGHTS CHAPEL ROAD

0648 PM     TSTM WND DMG     3 S POULAN              31.47N 83.78W
06/18/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN NEAR WARRIOR CREEK

0650 PM     TSTM WND DMG     2 S POULAN              31.49N 83.79W
06/18/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN ON HIGHWAY 256 SOUTH OF POULAN

0703 PM     TSTM WND DMG     5 N TY TY               31.54N 83.66W
06/18/2015                   WORTH              GA   911 CALL CENTER

            TREE DOWN ON LITTLE RIVER ROAD

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 9:20 PM EDTSevere Thunderstorm WarningTAERandolph, Terrell29 min
Jun 18, 6:36 PM EDTSevere Thunderstorm WarningTAEClay, Quitman, Randolph54 min
Jun 18, 6:42 PM EDTSevere Thunderstorm WarningTAEWorth27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.